The Child’s Appetite Decreases After Receiving IV Treatment?
I want to ask why my child came home from the hospital after the infusion, he didn’t want to eat at all after he came home from the hospital. Is it the influence of the infusion or not .. Thank you
Good evening, thanks for asking at HealthReplies.com. An infusion is a medical procedure that works by inserting certain fluids into the patient's body in order to replace lost fluids and nutrients. The nutrients that are replaced are usually in the form of sugar or blood chemical elements such as sodium, potassium, magnesium and the like. Not just any fluid and not just any component can be given intravenously, because if it is given incorrectly, it can lead to fluid buildup, changes in heart rhythm, and so on.
Regarding your question, infusion does not affect appetite. Because as we said earlier, the infusion was intended to replace the lack of fluids that occurred at that time. We think it is necessary to do further examination as to why your child has no appetite. We recommend that you take your child to the pediatrician, and have it checked based on age, history of disease, bowel pattern, urination, other signs and symptoms, and why your child does not want to eat. Because it could be that your child doesn't want to eat, not because he doesn't feel hungry, but because he has canker sores in his mouth. Or it could be the illness yesterday that caused him to be hospitalized related to food until he was traumatized, and the like. Therefore it is very important to do a direct examination by a pediatrician.
Meanwhile, keep trying to feed your child, even if little by little. Focus on nutritious foods and reduce the first snacks and snacks. If your child vomits or has diarrhea while eating, or looks very weak and low on energy, then immediately take it to the nearest hospital emergency room. So, hopefully it answers your question.